Hey, had to answer this one. Kitty, I'm not mad! Where on earth would you get such an idea???? Silly!
Lithium can cause the extreme sluggishness you complain of; and does in the majority of people who take it, even when it's at a therapeutic dose.
Most likely there is depression you are suffering as well; lithium is not an antidepressant. There are some studies that suggest it keeps depression at bay, but in my personal and professional experience, I have not seen that to be true.
Feeling blah is to be expected when you just start mood stabilizers, and can last for awhile, but not being able to get out of bed is unacceptable. Did you tell your doc? You probably need an antidepressant (Not SSRIs!!!!) Lamictal is a good medicine for depression in bipolars and it doens't have the side effects of SSRIs. It is also a mood stabilizer, but doesn't cause fatigue. Welbutrin works well, also and is often used with Lamictal.
Are you seeing a pdoc or a GP?
I am on Lithium as well, I can't remember how long (about a couple of months now). I get sick unless I eat it with food, as for the sluggishness, it has decreased to the point where I do not notice it. For awhile I had probs with memory and concentration, but that has also improved. If I do not drink enough water, the side eefcts are far worse. Hang in there, if this drug is for you, it is great-I havne't felt this good in a long time! (giving credit to my other meds too of course!)
Post Edited By Moderator (serafena) : 8/28/2008 10:00:04 PM (GMT-6)
Lithium is one of a number of drugs that can help to stabilise, normalise or even-out mood swings. It can help if you get either low or high e.g. depression that either won't go away or keeps coming back.
I have edited out your link per Rule #4:
Post Edited By Moderator (serafena) : 8/30/2008 4:50:14 PM (GMT-6)